MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure targeting an occlusion in the m2 segment of the middle cerebral artery, all devices were used in accordance with their respective instructions for use (ifus) with continuous flush maintained during the procedure.The 5mm x 37mm embotrap iii revascularization device (et309537 / 24g083av), an axs vecta 46 intermediate catheter (stryker), 8f optimo guiding catheter (tokai medical products), and a phenom¿ microcatheter (medtronic) were used.It was reported that although the diameter of the m2 segment was not measured, the vessel was straight and the axs vecta 46 intermediate catheter could be advanced, therefore the thrombectomy procedure was performed using the captive technique.There was no resistance during the withdrawal of the embotrap iii device, but it was confirmed that the vessel ¿appeared to be straightened.¿ vessel recanalization was achieved after the first pass, but bleeding was confirmed via angiography.After the thrombectomy, the patient underwent a craniotomy to remove the hematoma.The prognosis for the patient was deemed to be good.On 17-feb-2025, additional information was received.Per the information, the clot was a ¿solid clot.¿ there was vessel injury found at the m2 segment of the middle cerebral artery (mca).The information indicated that the physician thinks ¿it is possible that the vessel diameter was narrow, which was not measured.¿ there was no difficulty deploying the embotrap iii device.The embotrap iii made 1 pass, and bleeding was observed during angiography after 1 pass.No additional information can be obtained / available.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (24g083av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There may be clinical and procedural factors, including vessel characteristics, tortuosity, device selection, and mechanical manipulation of devices within the artery, that may have contributed to the reported event rather than the design or manufacture of the device.As explained in the referenced medical literature, stent-retrievers (sr) generate a sustained radial force to the vessel wall to trap the thrombus clot, which may cause injury to the endothelium.There are also multifactorial variables that can contribute to a cerebral hemorrhage during thrombectomy, such as hyperglycemia and multiple passes of sr/ multiple thrombectomy maneuvers.Since the cerebral hemorrhage was reported as an intraprocedural finding, the relationship of the device to the reported event cannot be excluded, and the event required a surgical intervention to preclude life-threatening illness or permanent injury/impairment, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Reference: lee ih, ha sk, lim dj, choi ji.Predictors of intracranial hemorrhage after mechanical thrombectomy using a stent-retriever for anterior circulation ischemic stroke: a retrospective study.Medicine (baltimore).2023 jan 13;102(2):e32666.Doi: 10.1097/md.0000000000032666.Pmid: 36637951; pmcid: pmc9839270.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21413870
Report Number3011370111-2025-00011
Device Sequence Number18203982
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(11)240702(17)270702(10)24G083AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number24G083AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL).; AXS VECTA® 46 INTERMEDIATE CATHETER (STRYKER).; PHENOM¿ MICROCATHETER (MEDTRONIC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown